Happy Cancer Girl

A Happy Girls Journey with Cancer

Chemo #2

on April 17, 2013

I had my second round of chemo on Monday. This treatment was only one drug (Taxol), and I’ve been feeling good since the infusion. Taxol is the drug that is causing my hair loss, so my scalp feels like it has goosebumps. My hair hasn’t actually started to fall out yet, but it probably will within the next week or two. Speaking of hair loss, I got an awesome package in the mail on Monday that I am going to blog about tomorrow!

I wanted to give you all an update on my first chemo session. The last time I wrote I said I was feeling pretty good, and I was at the time. I swear as soon as I was done posting, I put my laptop away and realized I was feeling really ill. I ended up being in bed and unable to eat for a few days. I am taking an anti-nausea drug called Zofran, so it helps me to not vomit, but it doesn’t stop me from feeling the nausea. Another unfortunate symptom is constipation, so I have to take laxatives every other day and then the laxatives give me stomach pains. Not fun at all! After spending a few days in bed last week I was really weak and found walking up a flight of stairs to be really tiring. On Sunday I begged Owen to not make me continue with the chemo (I think I was joking), but of course he said I had to keep going. But, like I said this second round isn’t bad so I’m sure I can handle feeling crappy 1 week out of every 3.

I am taking heavy doses of steroids every week before my treatments. I’ve never taken steroids before and didn’t really know what they would do to me. I’m still not 100% sure of their effect on me, but they are certainly causing me to have a very flushed face and terrible hot flashes! I have read that some people ask their doctors if they can lower the dose of the steroids, so when I see the oncologist again in a couple weeks I will check with her.

I have even felt well enough to dance a little bit around my kitchen yesterday. I’m loving this song, I hope you enjoy it!

Advertisements

6 responses to “Chemo #2

  1. Hi Renee, ur r a very strong young lady,I know u will b ok,but do not forget We r praying every day for a speedy recovery, u r a strong young lady and I know u will get through it u got a great family and I know mom and dad will make sure of that and from what I hear u got a great husband, but hope all goes well , do not give up gal your one and a millon you know u will b aok. ttul later keep ur chin up I know u will b ok. u got great parents and u got a great sister, but keep chin up and do the best you can, will ttul kisses and hug and prayers coming ur way, xoxoxoox

  2. Glad you felt well enough to have a little dance. 🙂

    I nominated you for the ‘Very Inspiring Blogger Award’. Check out http://projectsouthsea.wordpress.com/2013/04/18/the-very-inspiring-blogger-award/ for more details.

    Hopefully this news brightens up your day?

  3. goldeygrad97 says:

    I only took my steroids the night before, morning of, and during my infusion. I do know that my hot flashes were really affected by the chemo, and not the steroids. I imagine getting it every week, instead of everything three weeks like I did, is probably what is jacking up your hot flashes.

    As for the constipation, I finally resorted to eating prunes and taking prescription strength stool softeners. It’s the taxol that’s causing it. 😦

    One thing that really made me feel better when nothing else would was soaking in the tub. It was the one time I didn’t feel completely miserable. Also, ask them if they can also give you a script for Compazine. Sometimes one would work when the other didn’t. Make sure you take it every 8 hours – it’s like pain killers – if you stay on top of it, the nausea won’t be as bad.

    Hang in there Gorgeous. Every trip to chemo I had was a notch closer to getting it done.

    And I know what you feel like with your hair. My scalp actually tingled.

    But on the bright side, you won’t have to shave your underarms or legs for months. I’ve been done chemo for almost two months now and still don’t have to shave!

  4. zcher says:

    With the nausea, I have taken a combination of zofran and compazine. Check if this combo might help with the nausea feelings. After awhile even this combo didn’t help and they gave me a miracle drug called Emmend that you take on the day you have chemo and two days after. It is fabulous. You do take it with another steroid though that tends to make me hyper…I’ve spent weekends on the drug, painting, switching out my kitchen cabinet pulls, etc. Hope you feel better this rouund!

  5. zcher says:

    With the hot flashes some might also be from the hysterectomy. I had more in the first months after the surgery. They say to put a cool compress on the inside of your wrist. It seems to help. Definitely ask for compazine too. You shouldn’t really feel that much nausea when there are drugs to help. If all else fails, ask for emmend. You only take it for 3 days on chemo day and 2 days after, but it was a miracle drug for me. Try not to reduce steroids if u can power through it. They also help with nausea. Hope u feel better with this round!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: